Medial Tibial Stress Syndrome Induced by Methotrexate: A Case Report
Maarten MOEN, 1 Adam WEIR, 2 Andre van RIJTHOVEN, 3 Guus REURINK, 4 Johannes Leonardus TOL, 2 Frank BACKX1
1Department of Rehabilitation and Sports Medicine, University Medical Center Utrecht, Utrecht, Netherlands
2Department of Sports Medicine, Medical Center the Hague, Leidschendam, Netherlands
3Department of Rheumatology, University Medical Center Utrecht, Utrecht, Netherlands
4Department of Sports Medicine, Rijnland Hospital, Leiderdorp, Netherlands
Keywords: Medial tibial stress syndrome, methotrexate, osteopathy, shin splints
Normally, the cause of medial tibial stress syndrome is the overloading of the tibia as seen frequently in athletes and military recruits. This case report describes a physically inactive 49-year-old male patient suffering from psoriatic arthritis with the classic symptoms associated with medial tibial stress syndrome. The symptoms were due to the use of methotrexate and ceased by lowering the dosage.